Some Sextics of Genera Five and Seven Attaining the Serre Bound

  • Motoko Qiu KawakitaEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 11321)


We define two families of sextics. By computer search on one family, we find new curves of genus 5 attaining the Hasse–Weil–Serre bound over \(\mathbb {F}_{71}\), \(\mathbb {F}_{191}\) and \(\mathbb {F}_{11^5}\), and we update 3 entries of genus 5 in Among another family, we find new curves of genus 7 attaining the Hasse–Weil–Serre bound over \(\mathbb {F}_{p^3}\) for some primes p. We determine the precise condition on the finite field over which the sextics attain the Hasse–Weil–Serre bound.


Algebro-geometric codes Rational points Serre bound 



The author wishes to express her thanks to Massimo Giulietti, Gary McGuire, Maria Montanucci and Carlos Moreno for their valuable comments on this research.


  1. 1.
    Bosma, W., Cannon, J., Playoust, C.: The Magma algebra system I: The user language. J. Symbolic Comput. 24, 235–265 (1997)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Garcia, A., Güneri, G., Stichtenoth, H.: A generalization of the Giulietti–Korchmáros maximal curve. Adv. Geom. 10(3), 427–434 (2010)MathSciNetCrossRefGoogle Scholar
  3. 3.
    van der Geer, G., Howe, E., Lauter, K., Ritzenthaler, C.: Table of curves with many points.
  4. 4.
    Giulietti, M., Montanucci, M., Zini, G.: On maximal curves that are not quotients of the Hermitian curve. Finite Fields Appl. 41, 72–88 (2016)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Kani, E., Rosen, M.: Idempotent relations and factors of Jacobians. Math. Ann. 284(2), 307–327 (1989)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Kawakita, M.Q.: On quotient curves of the Fermat curve of degree twelve attaining the Serre bound. Int. J. Math. 20(5), 529–539 (2005)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Kawakita, M.Q.: Wiman’s and Edge’s sextic attaining Serre’s bound II. In: Ballet, S., Perret, M., Zaytsev, A. (eds.) Algorithmic Arithmetic, Geometry, and Coding Theory. Contemporary Mathematics, vol. 637, pp. 191–203 (2015)Google Scholar
  8. 8.
    Kawakita, M.Q.: Certain sextics with many rational points. Adv. Math. Commun. 11(2), 289–292 (2017)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Kawakita, M.Q.: Wiman’s and Edge’s sextic attaining Serre’s bound. Euro. J. Math. 4(1), 330–334 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Miura, S.: Algebraic geometric codes on certain plane curves. IEICE Trans. Fundam. J75–A(11), 1735–1745 (1992). (in Japanese)Google Scholar
  11. 11.
    Moreno, C.: Algebraic Curves over Finite Fields. Cambridge Tracts in Mathematics, vol. 97. Cambridge University Press, Cambridege (1991)CrossRefGoogle Scholar
  12. 12.
    Silverman, J.H.: The Arithmetic of Elliptic Curves. Graduate Texts in Mathematics, vol. 106, 2nd edn. Springer, Heidelberg (2009). Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of MathematicsShiga University of Medical ScienceOtsuJapan

Personalised recommendations